Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 445, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 16, 2017, 3:13 PM CDT for Osage County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2017, 3:13 PM CDT (20:13 UTC)
- Expired
- Sep 16, 2017, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688
WUUS54 KTSA 162013
SVRTSA
OKC113-162115-
/O.NEW.KTSA.SV.W.0445.170916T2013Z-170916T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
313 PM CDT SAT SEP 16 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Osage County in northeastern Oklahoma...
* Until 415 PM CDT
* At 313 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Hardy to 4 miles northwest of
Shidler to 7 miles south of Kaw City, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Pearsonia...
Eastern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9623 3669 9650 3663 9694 3675 9682
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2013Z 246DEG 29KT 3695 9675 3684 9670 3665 9687
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
669
WWUS54 KTSA 162034
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
334 PM CDT SAT SEP 16 2017
OKC113-162115-
/O.CON.KTSA.SV.W.0445.000000T0000Z-170916T2115Z/
Osage OK-
334 PM CDT SAT SEP 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 334 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Grainola to near Foraker to 2
miles northeast of Burbank, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Pearsonia...
Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9623 3669 9650 3665 9682 3673 9676
3678 9675 3700 9675
TIME...MOT...LOC 2034Z 243DEG 17KT 3701 9657 3689 9656 3671 9669
HAIL...1.00IN
WIND...60MPH
$$684
WWUS54 KTSA 162047
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
347 PM CDT SAT SEP 16 2017
OKC113-162115-
/O.CON.KTSA.SV.W.0445.000000T0000Z-170916T2115Z/
Osage OK-
347 PM CDT SAT SEP 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 347 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Cedar Vale to 7 miles northeast of
Foraker to 5 miles east of Burbank, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Foraker...
Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9623 3669 9650 3666 9675 3674 9669
3686 9665 3700 9661
TIME...MOT...LOC 2047Z 240DEG 32KT 3705 9647 3692 9645 3669 9664
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 12:27 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 16, 12:27 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1227 PM CDT Sat Sep 16 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Convection is expected to increase this evening...and possibly impact the KBVO/KTUL/KRVS sites overnight...mainly after 06z. && .PREV DISCUSSION... /Issued 1055 AM CDT Sat Sep 16 2017/ DISCUSSION... Earlier convection has dissipated...but still could see a few showers across the far northwestern parts of the forecast area this afternoon. Going forecast is in good shape with no update planned at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 87 69 90 / 60 40 30 20 FSM 70 91 70 91 / 10 10 10 10 MLC 69 91 69 91 / 10 20 0 10 BVO 67 84 67 89 / 60 40 40 20 FYV 66 84 65 86 / 20 30 20 20 BYV 67 85 66 86 / 20 40 30 30 MKO 69 88 69 90 / 30 30 20 10 MIO 69 83 67 87 / 60 30 50 30 F10 69 88 69 90 / 30 30 10 10 HHW 69 90 69 91 / 0 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, Sep 16, 12:52 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Sat Sep 16 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Sat Sep 16 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Very Limited. AREA...Northeast Oklahoma. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Ongoing showers and thunderstorms across central Kansas into northern Oklahoma may eventually move into parts of northeast Oklahoma later this afternoon. This activity is not expected to be severe. The potential for stronger storms will develop after 10PM across northeast Oklahoma and perhaps across northwest Arkansas late tonight, as a line of storms moves into the area from Kansas. Some of these storms could be strong or briefly severe, with damaging winds the main threat, primarily across northeast Oklahoma. South winds will also be quite strong this afternoon, with wind gusts above 30 miles per hour across portions of eastern Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The cold front will likely stall across the area on Sunday and Monday. The surface boundary combined with favorable southwest flow aloft will result in an unsettled weather pattern with storm chances continuing through at least mid week across northeast Oklahoma and western Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 16, 3:02 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 PM CDT SAT SEP 16 2017
OKZ054-162045-
Osage OK-
302 PM CDT SAT SEP 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
345 PM CDT...
At 302 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Hardy to 3 miles east of Kaw Lake
to 7 miles south of Kaw City. Movement was northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Eastern Kaw Lake... Webb City...
Apperson...
LAT...LON 3700 9641 3694 9638 3668 9656 3660 9697
3675 9686 3674 9683 3677 9682 3677 9679
3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 2002Z 244DEG 24KT 3693 9686 3680 9679 3666 9688The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:02 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Sep 16, 4:18 PM CDT | Special Weather Statement | TSA | Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.